Thunderstorm Wind, Franklin
- When
- June 5, 8:50 PM EST
- Where
- Franklin County, Heath
- Measured
- 50 kt (58 mph)
- Property damage
- $2,000
- Reported by
- AMATEUR RADIO
- Coordinates
- 42.667, -72.833
An isolated severe thunderstorm downed large branches in Heath.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS BOX wrote it up.
An isolated severe thunderstorm downed large branches in Heath.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before the first event at Jun 5, 2:30 PM EST, 6 hours 20 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TAUNTON MA 330 PM EDT WED JUN 5 2002 FIRST BATCH OF RNFL MOVD OFF CCOD CST THIS MRNG...THEN ANOTHER SML AREA DISSIPATED AS IT MOVD ACRS ERLY THIS AFTN. CLDS HV HELD TOUGH ACRS MOST OF RGN...THO SOME BREAKS HV SHOWN UP ACRS WRN AREAS AND JUST OFF THE CST OF CAPE ANN AND LI. MORE BREAKS SEEN OVR E CNTRL NY...WTH ANOTHER AREA MOVG INTO SW CT. TEMPS HV POPPED UP TO LWR 70S ACRS SW NH...BUT UP TO LWR 80S AT KAQW WTH BREAKS IN CLDS. DEWPTS JUST DOWNSTREAM IN UPR 60S TO LWR 70S. SHORT TERM...STILL MONITORING FOR POSS TSTM ACTIVITY THIS AFTN/EVE BUT XCPT MAIN ACTION WTH SLO MOVG FNT PROGRESSING ACRS NEW ENG TNGT/THU. ETA/AVN IN DECENT AGREEMENT ERLY...THEN ETA SEEMS TO MOV FNT THRU A BIT TOO QUICKLY CONSIDERING FNT IS BCMG PARALLEL TO UPR FLOW ACRS RGN. WL LEAN TWD AVN SOLN THIS FCST. THIS MEANS DELAY IN MOVG PCPN THRU RGN...AND SOME AREAS COULD RECEIVE HVY DOWNPOURS AND POSS LOCALIZED FLOODING ESP TNGT INTO ERLY THU S OF MASS PIKE. WL KEEP CAT POPS GOING ACRS CWA TNGT...AND MOST OF CWA THU MRNG. BOTH ETA/AVN SHOW DVLPMNT OF SECOND LOW ON FNT SCOOTING ALNG S CST OF LI AND NEW ENG THU MRNG. PLAN ON KEEPING POPS UP TO AT LEAST LKLY THRU AFTN. ONCE THIS LOW...ALNG WTH H5 L/W TROF...MOV ERD... PCPN FINALLY ENDS ACRS SRN SXNS BUT WL KEEP LKLY GOING FOR S CST/CCOD AND ISS ERLY THU NIGHT. HIGH PRES BLDS SE FM QUEBEC AND NRN NEW ENG LATE THU NIGHT-FRI...DRYING THE RGN OUT. LONG TERM...HIGH PRES WL ELONGATE FM NOVA SCOTIA TO NJ/ERN PA BY 12Z SAT...THEN SLOLY MOV OFF SRN NEW ENG CST SUN. WK CFNT RMNS N OF RGN SUN...THEN DISSIPATES. ANOTHER HIGH RDG BLDS E FM QUEBEC TO MID ATLC CST SUN NIGHT/MON AS H5 RDG BLDS OVR GRT LKS. HIGH WL SLOLY PUSH OFF CST MON WHILE DVLPD SFC LOW PRES AND ASSOCD CUTOFF H5 LOW DVLP OVR CNTRL U.S. THIS FEATURE WL SLOLY MOV E...AND WL NOT MNTN CHC POPS IN ZNS NXT WED...WHICH IS SLOWER THAN PREV XTNDD FCST INDICATED. MARINE: MARGINAL LEFTOVR SCA FOR ALL OUTER WATERS BUT PROB CAN COME DOWN THIS EVENING FOR THE E MA OUTER WATERS WITH LEFTOVR SEAS S COAST. THEN WHEN TO RESURRECT THE SCA. PROB NOT TIL FRI MORNING BUT UNCERTAIN ON WHOLE WIND FIELD DEVELOPS. IN THE BOS HARBOR AND NARR BAY AREA...NO SCA UNTIL MAY B REQ FRI AM. THE DEAL...WAA SW FLOW EASES DURING THE NIGHT. INITIAL BRF SHOT OF CAA WIND THURSDAY MIDDAY...WELL DEPICTED BY ETA WIND PROFILE...THEN BETTER SHOT BROADER AREA OF STRONGER AND MORE PERSISTENT NE SCA WIND CRITERIA FRIDAY MORNING...BOTH ON ETA/AVN WITH YDYS EC HINTING ALSO. DID MENTION GALE GUSTS SRN OUTER WATERS...ITS REC SEASON AND UNLESS THIS WIND FIELD FADES...FRI MORNING CUD BE RATHER NASTY FOR SUMMER SMALL CRAFT REC COMMUNITY PVC-ACK-BID SEWD. .BOX... CT...NONE. MA...NONE. NH...NONE. RI...NONE. MARINE...SCA ALL CSTL WATERS. EVT/DRAG
CTZ002-003-MAZ002>004-008>011-NHZ011-012-060200- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 450 PM EDT WED JUN 5 2002 ...ISOLATED SEVERE THUNDERSTORMS STILL POSSIBLE UNTIL 10 PM THIS EVENING ACROSS FAR INTERIOR SOUTHERN NEW ENGLAND... THE POTENTIAL CONTINUES TO EXIST FOR ISOLATED SEVERE THUNDERSTORMS WITH DAMAGING WIND GUSTS AND POSSIBLY LARGE HAIL THIS EVENING. LOCATIONS PRONE TO THE GREATEST THREAT FOR SEVERE THUNDERSTORMS WILL INCLUDE COMMUNITIES FROM EAST SLOPES OF THE BERKSHIRES THROUGH THE CONNECTICUT RIVER VALLEY...AS WELL AS THE MONADNOCKS OF SOUTHERN NEW HAMPSHIRE AND THE NORTHERN WORCESTER HILLS. SPECIFICALLY THIS SEVERE WEATHER OUTLOOK OUTLINES HARTFORD AND TOLLAND COUNTIES IN CONNECTICUT...FRANKLIN...HAMPSHIRE AND HAMPDEN COUNTIES IN WESTERN MASSACHUSETTS...NORTHERN WORCESTER COUNTY IN MASSACHUSETTS...AND CHESHIRE AND HILLSBOROUGH COUNTIES IN SOUTHERN NEW HAMPSHIRE. SCATTERED THUNDERSTORMS HAD DEVELOPED IN PENNSYLVANIA LATE WEDNESDAY AFTERNOON. MEANWHILE SCATTERED THUNDERSTORMS ALSO FORMED OVER THE ADIRONDACKS OF UPSTATE NEW YORK. SCATTERED THUNDERSTORMS WILL CROSS THE HUDSON VALLEY AND A FEW WILL REFORM ACROSS THE EAST SLOPES OF THE BERKSHIRES AND THE MONADNOCKS OF SOUTHERN NEW HAMPSHIRE SHORTLY AFTER 6 PM....THEN SPREAD EAST AND COVER THE CONNECTICUT RIVER VALLEY AND WORCESTER COUNTY THEREAFTER UNTIL 10 PM. AGAIN THE MOST LIKELY TIME FOR A SEVERE STORM CONTAINING DAMAGING WIND GUSTS AND LARGE HAIL REMAINS BETWEEN 6 PM AND 10 PM FOR FAR INTERIOR SOUTHERN NEW ENGLAND. THERE ARE NO WATCHES IN EFFECT FOR SOUTHERN NEW ENGLAND AT THIS TIME. HOWEVER SEVERE WATCHES WILL POSTED SHORTLY FOR EASTERN NEW YORK STATE. AMATEUR RADIO AND OTHER SPOTTERS ARE REQUESTED TO CLOSELY MONITOR THIS SITUATION AND REPORT ANY INFORMATION TO THE NATIONAL WEATHER SERVICE. STAY TUNED TO NOAA WEATHER RADIO...OR YOUR LOCAL MEDIA FOR UPDATED INFORMATION.
MAZ002-003-060200- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 927 PM EDT WED JUN 5 2002 AT 924 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 50 MPH AND SMALL HAIL 6 MILES NORTHWEST OF MONROE...OR ABOUT 8 MILES NORTHEAST OF NORTH ADAMS...MOVING EAST AT 30 MPH. THE THUNDERSTORM WILL BE NEAR... LEYDEN AND COLRAIN AROUND 945 PM BERNARDSTON AROUND 950 PM GILL AROUND 955 PM STRAUSS
MAZ002-NHZ011-060215- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 947 PM EDT WED JUN 5 2002 AT 944 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 50 MPH AND SMALL HAIL 10 MILES WEST OF HINSDALE...OR ABOUT 8 MILES SOUTHWEST OF BRATTLEBORO...MOVING EAST AT 55 MPH. THE THUNDERSTORM WILL BE NEAR... HINSDALE AROUND 955 PM WINCHESTER AROUND 1000 PM RICHMOND AROUND 1005 PM FITZWILLIAM AND TROY AROUND 1010 PM STRAUSS
The Albany radar (KENX), 101 km away, was scanning. The volume nearest the first event began at 01:49 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Massachusetts in 2002Every state in 2002This day in weather historyWarnings in Massachusetts, June 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5297157.